English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT
  Irreversibility of world-sheet renormalization group flow

Oliynyk, T. A., Suneeta, V., & Woolgar, E. (2005). Irreversibility of world-sheet renormalization group flow. Physics Letters B, 610(1-2), 115-121.

Item is

Basic

show hide
Item Permalink: http://hdl.handle.net/11858/00-001M-0000-0013-4E3B-8 Version Permalink: http://hdl.handle.net/11858/00-001M-0000-0013-4E3C-6
Genre: Journal Article

Files

show Files
hide Files
:
249792.pdf (Publisher version), 134KB
Name:
249792.pdf
Description:
-
Visibility:
Public
MIME-Type / Checksum:
application/pdf / [MD5]
Technical Metadata:
Copyright Date:
-
Copyright Info:
eDoc_access: PUBLIC
License:
-

Locators

show

Creators

show
hide
 Creators:
Oliynyk, Todd A.1, Author
Suneeta, V., Author
Woolgar, E., Author
Affiliations:
1Geometric Analysis and Gravitation, AEI-Golm, MPI for Gravitational Physics, Max Planck Society, ou_24012              

Content

show
hide
Free keywords: -
 Abstract: We demonstrate the irreversibility of a wide class of world-sheet renormalization group (RG) flows to first order in α′ in string theory. Our techniques draw on the mathematics of Ricci flows, adapted to asymptotically flat target manifolds. In the case of somewhere-negative scalar curvature (of the target space), we give a proof by constructing an entropy that increases monotonically along the flow, based on Perelman's Ricci flow entropy. One consequence is the absence of periodic solutions, and we are able to give a second, direct proof of this. If the scalar curvature is everywhere positive, we instead construct a regularized volume to provide an entropy for the flow. Our results are, in a sense, the analogue of Zamolodchikov's c-theorem for world-sheet RG flows on noncompact spacetimes (though our entropy is not the Zamolodchikov C-function).

Details

show
hide
Language(s): eng - English
 Dates: 2005-03-17
 Publication Status: Published in print
 Pages: -
 Publishing info: -
 Table of Contents: -
 Rev. Method: -
 Identifiers: eDoc: 251039
ISI: 000227684600017
 Degree: -

Event

show

Legal Case

show

Project information

show

Source 1

show
hide
Title: Physics Letters B
  Alternative Title : Phys. Lett. B
Source Genre: Journal
 Creator(s):
Affiliations:
Publ. Info: -
Pages: - Volume / Issue: 610 (1-2) Sequence Number: - Start / End Page: 115 - 121 Identifier: ISSN: 0370-2693